It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Holst, for the most part I didn't really use any other medications during my two years off. My doctor gave me a script for alprazolam (generic Xanax) back in November 2004 because I complained about anxiety and asked for a non-SSRI alternative. I've taken the alprazolam extremely rarely because I am aware of it's addicting nature; and usually when I've taken a tablet, I've had some relief from anxiety. Although when it wears off - you can feel rebound panic/anxiety - which did occur to me a few times. My bottle is still pretty much full; the longest I've taken it straight was about a week.

I did try the 5-htp that someone else mentioned, but only a couple of times. I didn't give it the full course of a week - I guess this experience made me wary of things that mess with neurotransmitters. I tried vitamins and a magnesium supplement as recommended on another site, but these didn't have any noticeable effect (perhaps I wasn't taking enough). I have heard that B-vitamins are bad for people with anxiety because they tend to increase anxiety.

So I reluctantly went back on an SSRI - Lexapro. I'm currently on a 5mg dose and I've been on it for about 3 weeks. It is definately helping me out. My anxiety and panic are lessened (not completely gone - which seems to suggest that I may have to up the dose - which I am reluctant to do). But the area in which it has helped me the most is it has taken away these massive depressive jags that I have started to get this year. Basically I would get periods where I was feeling a very deep powerful depression, especially upon awakening. This is a horrible feeling - I felt completely hollow and empty and thoughts of snuffing it ran amok in my head. So far the Lexapro has stabilized that, for which I am thankful.

The experience of taking Lexapro has so far been positive. When I started it, I did feel some nausea, but that passed. It seems my body has adjusted to the drug. I am still not back to feeling like my old self, or how I felt when I took the Paxil the first time. That was bliss compared to how I felt in the interval when I wasn't on anything. I will give it some more time, and if I feel I need to, I will consider upping the dose. So far, the only side-effects that I am getting that remind me that I am taking something are the vivid crazy dreams - my dreams feel like episodes of the Twilight Zone; and an increase in appetite. I do worry that I will get fat, but time will tell. So far no problem with sexual functions.

I really sympathize with you. I actually hate being on drugs. The idea that I have to take something just to feel normal really gets to me. I wish that I could live drug free sometime in the future, but for right now, I think I need to be on something so that I can straighten out my life. If I had known then what I know now about SSRIs, I would have thrown the pills in the garbage. I still kick myself for not doing some research on the Internet before blindly taking something as powerful and mind altering as these SSRIs.

Anyway, good luck to you. I hope that you and I and everyone else can find a way to safely get off these drugs permanently.





All times are GMT -7. The time now is 03:26 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!